Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 86, NWS Tallahassee, FL

December 20, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Dec 20, 2009, 12:51 PM CST for 16 counties in Florida. It took effect at Dec 21, 2009, 12:00 PM CST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2009, 12:51 PM CST (18:51 UTC)
In effect from
Dec 21, 2009, 12:00 PM CST
Expired
Dec 21, 2009, 1:04 PM CST
In force
64 min
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -166 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-166 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 201851
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EST SUN DEC 20 2009

...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR THE
FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR MOST OF THE
FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATION OF LOW RELATIVE 
HUMIDITY...

.WILL CONTINUE TO MONITOR RELATIVE HUMIDITIES THIS AFTERNOON...BUT
EXPECT THE VERY COOL HIGH TEMPS TO COUNTERACT THE DRIER AIR...AND
THUS PROHIBIT RED FLAG CONDITIONS FROM BEING REACHED THIS AFTERNOON.
ON MONDAY...HIGH TEMPS SHOULD BE A FEW DEGREES WARMER AND DEW
POINTS WILL BE A FEW DEGREES LOWER WHICH SHOULD ALLOW FOR A MUCH
BETTER CHANCE AT RED FLAG CONDITIONS ACROSS MUCH OF THE FLORIDA
BIG BEND AND PANHANDLE...AND HAVE THEREFORE UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING. ON TUESDAY...CONDITIONS WILL
BE MORE MARGINAL AS DEWPOINTS WILL BE ON THE RISE FROM WEST TO
EAST...SO INITIATED A FIRE WEATHER WATCH FROM TALLAHASSEE
EASTWARD.

FLZ017>019-027>029-034-211230-
/O.UPG.KTAE.FW.A.0085.091221T1800Z-091222T0000Z/
/O.NEW.KTAE.FW.W.0086.091221T1800Z-091221T2200Z/
/O.NEW.KTAE.FW.A.0086.091222T1800Z-091222T2200Z/
LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
151 PM EST SUN DEC 20 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST MONDAY...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST MONDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>016-026-211230-
/O.UPG.KTAE.FW.A.0085.091221T1800Z-091222T0000Z/
/O.NEW.KTAE.FW.W.0086.091221T1800Z-091221T2200Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LIBERTY-
151 PM EST SUN DEC 20 2009 /1251 PM CST SUN DEC 20 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 5 PM
EST /4 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 5 PM EST
/4 PM CST/ MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

AUSTIN/JAMSKI/GOULD
2 follow-up statements
000 
WWUS82 KTAE 211118
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 AM EST MON DEC 21 2009

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
FLORIDA PANHANDLE AND BIG BEND EXCEPT FOR COASTAL
WALTON...BAY...GULF AND FRANKLIN COUNTIES...DUE TO LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR MOST OF THE
FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

.DISCUSSION...DURATIONS OF RELATIVE HUMIDITY ARE EXPECTED TO MEET 
RED FLAG CRITERIA ACROSS INTERIOR PORTIONS OF OUR FLORIDA ZONES THIS 
AFTERNOON...AS TEMPERATURES WILL BE A FEW DEGREES WARMER AND THE 
AIRMASS REMAINS DRY...SO A RED FLAG WARNING IS IN EFFECT FOR THOSE
AREAS. ON TUESDAY...CONDITIONS WILL BE MORE MARGINAL...ESPECIALLY
ACROSS THE EASTERN PANHANDLE AND WESTERN PORTIONS OF THE FLORIDA
BIG BEND...DUE TO LOW LEVEL MOISTURE BEGINNING TO INCREASE
SLIGHTLY FROM WEST TO EAST AS THE LOW LEVEL FLOW BEGINS TO VEER TO
THE SOUTHEAST. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THE EASTERN ZONES OF THE FLORIDA BIG BEND ON TUESDAY.

FLZ008-012-014-015-211230-
/O.CAN.KTAE.FW.W.0086.091221T1800Z-091221T2200Z/
COASTAL WALTON-BAY-GULF-FRANKLIN-
618 AM EST MON DEC 21 2009 /518 AM CST MON DEC 21 2009/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. 

.DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE NOT EXPECTED TO
MEET RED FLAG CRITERIA THIS AFTERNOON ACROSS THE COASTAL COUNTIES.

$$

FLZ017>019-027>029-034-211930-
/O.CON.KTAE.FW.W.0086.091221T1800Z-091221T2200Z/
/O.CON.KTAE.FW.A.0086.091222T1800Z-091222T2200Z/
LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
618 AM EST MON DEC 21 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

.DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED TO 
MEET RED FLAG CRITERIA ACROSS INLAND PORTIONS OF THE FLORIDA EASTERN
PANHANDLE AND BIG BEND...DUE TO SLIGHTLY WARMER TEMPERATURES AND A
CONTINUED DRY AIRMASS COVERING THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE ARE EXPECTED TO OCCUR THIS AFTERNOON. LOW RELATIVE HUMIDITY WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007-009>011-013-016-026-211930-
/O.CON.KTAE.FW.W.0086.091221T1800Z-091221T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LIBERTY-
618 AM EST MON DEC 21 2009 /518 AM CST MON DEC 21 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
5 PM EST /4 PM CST/ THIS AFTERNOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR THIS AFTERNOON. LOW RELATIVE HUMIDITY WILL
ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

DUVAL
000 
WWUS82 KTAE 211904
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
204 PM EST MON DEC 21 2009

...THE RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE FLORIDA
PANHANDLE AND BIG BEND EXCEPT COASTAL WALTON...BAY...GULF AND
FRANKLIN COUNTIES HAS BEEN CANCELLED...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE DUE TO POSSIBLE LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

.DISCUSSION...AN EXTENSIVE CIRRUS CLOUD DECK OVER THE REGION HAS
DELAYED WARMING OF SURFACE TEMPERATURES THIS AFTERNOON...ALONG WITH
SLIGHTLY HIGHER DEW POINTS THAN FORECAST. THEREFORE...THE RED FLAG
WARNING ISSUED FOR MOST OF OUR FL ZONES WAS CANCELLED. ON TUESDAY...
THE HIGH REMAINS PARKED ALONG THE GEORGIA/FLORIDA BORDER. WITH THE 
LACK OF HIGH CLOUDS...AFTERNOON TEMPERATURES WILL BE IN THE LOWER
TO MIDDLE 60S. THESE TEMPERATURES COMBINED WITH DEW POINTS IN THE
LOWER 30S WILL RESULT IN MARGINAL DURATIONS OF SUB-35 PERCENT 
RELATIVE HUMIDITY ACROSS MOST OF NORTHWEST FLORIDA. A SOUTHERLY
WIND FLOW WILL USHER IN HIGHER RELATIVE HUMIDITY ON WEDNESDAY.
 
FLZ007-009>011-013-016-026-221230-
/O.CAN.KTAE.FW.W.0086.000000T0000Z-091221T2200Z/
/O.EXA.KTAE.FW.A.0086.091222T1800Z-091222T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LIBERTY-
204 PM EST MON DEC 21 2009 /104 PM CST MON DEC 21 2009/

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. THE RED
FLAG WARNING HAS BEEN CANCELLED FOR THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ017>019-027>029-034-221230-
/O.CAN.KTAE.FW.W.0086.000000T0000Z-091221T2200Z/
/O.CON.KTAE.FW.A.0086.091222T1800Z-091222T2200Z/
LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
204 PM EST MON DEC 21 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN 
EFFECT FOR TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ008-012-014-015-221230-
/O.EXA.KTAE.FW.A.0086.091222T1800Z-091222T2200Z/
COASTAL WALTON-BAY-GULF-FRANKLIN-
204 PM EST MON DEC 21 2009 /104 PM CST MON DEC 21 2009/

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 20, 12:30 PM CST, 21 minutes earlier.

Area forecast discussion, Dec 20, 12:30 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST SUN DEC 20 2009

.SYNOPSIS...THE COLD AND DRY SFC RIDGE...WHICH IS NOW BUILDING ITS
WAY EASTWARD FROM LA AND MS....SHOULD BE ANCHORED OVER THE CWA BY
TOMORROW MORNING TO SET UP OUR OUR EXPECTED WIDESPREAD LIGHT FREEZE
OVER THE INTERIOR LATE TONIGHT AND MONDAY MORNING. THE ONLY
POTENTIAL FLY IN THE OINTMENT COULD BE SOME CIRRUS STREAMING
IN FROM THE SW...BUT AT THIS TIME...EXPECT IT TO BE THIN ENOUGH AS
TO NOT SIGNIFICANTLY INTERFERE WITH WHAT SHOULD BE NEARLY IDEAL
RADIATIONAL COOLING CONDITIONS...AS THE GFS TIME HEIGHT SECTIONS ARE
SHOWING MOST OF THE MOISTURE AT 250 MB (35000 FT) AND ABOVE...WHICH
WOULD BE QUITE HIGH FOR A CIRRUS DECK. THEREFORE...SEE LITTLE REASON
WHY MOST INLAND LOCATIONS OF THE CWA WILL NOT RECEIVE A FAIRLY LONG
DURATION LIGHT FREEZE...AND WILL PLAN ON UPGRADING THE CURRENT WATCH
TO A WARNING...EXCEPT ALONG THE IMMEDIATE COAST. OVER THE COASTAL
WATERS...WINDS ARE CONTINUING TO SUBSIDE AS EXPECTED WITH THE RIDGE
APPROACHING...AND EXPECT THEM TO CONTINUE TO DIMINISH AS THE NIGHT
WEARS ON.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...AS MENTIONED ABOVE...
WITH THE SFC RIDGE MOVING IN OVERHEAD TONIGHT...CONDITIONS SHOULD BE
NEARLY IDEAL FOR AN EXTENDED PERIOD OF RADIATIONAL COOLING (BARRING
THICKER THAN EXPECTED CIRRUS)...WITH A VERY STRONG SFC INVERSION
EXPECTED WITH 850 MB TEMPS RISING TO AROUND 3 DEGREES CELSIUS BY
SUNRISE TOMORROW MORNING. ALTHOUGH MANY INTERIOR LOCATIONS HAVE
ALREADY BRIEFLY DROPPED TO 32 DEGREES OR JUST BELOW EARLIER THIS
SEASON...TONIGHT SHOULD BE THE FIRST NIGHT OF A WIDESPREAD AND LONG
DURATION LIGHT FREEZE AWAY FROM THE COAST...WITH LOWS APPROACHING
FREEZING AT THE COAST. DURATIONS OF BELOW FREEZING TEMPS COULD BE AS
GREAT AS 4 TO 7 HOURS...SO ALL INTERESTS WITH SENSITIVE VEGETATION
SHOULD TAKE THE NECESSARY PRECAUTIONS TO PROTECT THEIR PLANTS
TONIGHT. HIGH TEMPS ON MONDAY SHOULD BE A BIT WARMER THAN TODAY
...ALTHOUGH NEAR 60 DEGREES IS STILL A GOOD 5 DEGREES BELOW CLIMO
FOR THIS TIME OF YEAR. ALSO...THERE WILL BE A GOOD POSSIBILITY OF
ANOTHER LIGHT FREEZE FOR PARTS OF THE AREA ON MONDAY NIGHT AND
TUESDAY MORNING...WITH THE EASTERN INTERIOR LOCATIONS (ESPECIALLY
ALONG THE SUWANNEE RIVER VALLEY) IN THE BEST POSITION UNDER THE SFC
RIDGE. HOWEVER...WILL HOLD OFF ON A FREEZE WATCH FOR THIS TIME FRAME
TO BOTH AVOID CONFUSION WITH THE NEW FREEZE WARNING TONIGHT...AND TO
ALLOW ANOTHER MODEL CYCLE OR TWO TO NARROW DOWN THE BEST TIMING AND
LOCATION OF THE POSSIBLE FREEZE.

&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...NO SIGNIFICANT CHANGES
EXPECTED IN THE RELATIVELY STABLE 4 WAVE HEMISPHERIC PATTERN THROUGH
THE PERIOD...WITH A MEAN TROUGH REMAINING OVER THE EASTERN U.S. AND
A MEAN RIDGE OVER OR JUST INLAND FROM THE WEST COAST...THOUGH THE
AMPLITUDE OF THE LARGE SCALE FLOW IS FORECAST TO DECREASE AND
BROADEN TOWARD THE END OF THE PERIOD. THE NEXT WEATHER MAKER WILL BE
A VIGOROUS SHORT WAVE THAT WILL RIPPLE ACROSS THE WESTERN U.S. RIDGE
AND DROP SOUTHWARD INTO THE MEAN TROUGH POSITION ON WEDNESDAY AND
SIGNIFICANTLY AMPLIFY THE TROUGH BEFORE TURNING NORTHEAST THURSDAY
AND FRIDAY. THE ECMWF HAS CONSISTENTLY BEEN STRONGER AND SLOWER THAN
THE GFS WITH THIS NEXT SYSTEM. THE FORECAST WILL BE A BLEND WITH A
LITTLE MORE WEIGHT GIVEN TO THE SLOWER ECMWF. LOW LEVEL WINDS WILL
VEER TO A MORE SOUTHERLY DIRECTION AHEAD OF THE NEXT SYSTEM ON
WEDNESDAY...ALLOWING FOR A RETURN OF SOME MOISTURE AND A WARMING
TREND. AS USUAL THE FLY IN THE OINTMENT WILL BE THE INSTABILITY OF
THE AIRMASS...AND THE POSSIBILITY OF AT LEAST ISOLATED SEVERE
THUNDERSTORMS ASSOCIATED WITH A SQUALL LINE AHEAD OF THE COLD FRONT
AS IT MOVES EASTWARD ACROSS THE AREA ON ON CHRISTMAS EVE AND EARLY
CHRISTMAS DAY. FOLLOWING THE PASSAGE OF THE FRONT...THERE WILL BE
ANOTHER SURGE OF COLDER AND DRIER AIR FOR THE HOLIDAY WEEKEND.
TEMPERATURES WILL REBOUND TO ABOVE NORMAL WEDNESDAY THROUGH
FRIDAY...THEN DROP BACK BELOW NORMAL FOR THE WEEKEND.

&&

.MARINE...EXPECT ABOUT AS QUIET A PERIOD AS POSSIBLE FOR THIS TIME
OF YEAR OVER THE COASTAL WATERS DURING THE SHORT TERM...AS LIGHT N-NE
WINDS ON MONDAY GRADUALLY VEER AROUND TO THE E AND SE ON MONDAY
NIGHT AND TUESDAY. WINDS ARE THEN EXPECTED TO INCREASE OUT OF THE
SOUTHEAST AND SOUTH ON WEDNESDAY AND THURSDAY AHEAD OF THE NEXT LOW
PRESSURE SYSTEM...LIKELY REACHING SCA LEVELS ONCE AGAIN.

&&

.AVIATION...AS EXPECTED...MOST OF THE STRATUS DECK OVER SOUTHERN
GA/AL HAS TRANSITIONED TO A MOSTLY SCATTERED CLOUD LAYER. THESE
CLOUDS SHOULD CONTINUE TO DIMINISH THROUGHOUT THE DAY AS FURTHER
HEATING AND DRYING TAKE PLACE. ASIDE FROM SOME HIGH CIRRUS
CLOUDS...SKIES WILL REMAIN CLEAR THROUGH THE NIGHT INTO TOMORROW
AFTERNOON WITH PREVAILING VFR CONDITIONS. WINDS WILL BE GUSTY THIS
AFTERNOON BUT WILL DECREASE RAPIDLY AFTER SUNSET. OVERALL...AVIATION
WEATHER WILL BE IDEAL FOR THE NEXT DAY OR TWO.

&&

.FIRE WEATHER...WILL CONTINUE TO MONITOR RELATIVE HUMIDITIES THIS
AFTERNOON...BUT EXPECT THE VERY COOL HIGH TEMPS TO COUNTERACT THE
DRIER AIR...AND THUS PROHIBIT RED FLAG CONDITIONS FROM BEING REACHED
THIS AFTERNOON. ON MONDAY...HIGH TEMPS SHOULD BE A FEW DEGREES
WARMER AND DEWPOINTS WILL BE A FEW DEGREES LOWER WHICH SHOULD ALLOW
FOR A MUCH BETTER CHANCE AT RED FLAG CONDITIONS ACROSS MUCH OF THE
FL BIG BEND AND PANHANDLE...AND HAVE THEREFORE UPGRADED THE FIRE WX
WATCH TO A RED FLAG WARNING. ON TUESDAY...CONDITIONS WILL BE MORE
MARGINAL AS DEWPOINTS WILL BE ON THE RISE FROM W TO E...SO INITIATED
A FIRE WX WATCH FROM TALLAHASSEE EASTWARD.

&&

.HYDROLOGY...RIVERINE FLOODING IS AFFECTING THE FOLLOWING BASINS...

...FLINT RIVER INCLUDING ALBANY/ABNG1 AND BAINBRIDGE/BGEG1 (MINOR
FLOODING)...

ABNG1 - HOLDING STEADY AT 23.3 FT AND FORECAST TO BEGIN FALLING
TONIGHT...AND BELOW FLOOD STAGE (20 FT) WEDNESDAY MORNING.

BGEG1 - STAGE WAS 26.5 FT LATE THIS MORNING AND IS FORECAST TO
SLOWLY RECEDE TO 25 FT CHRISTMAS MORNING.

...KINCHAFOONEE CREEK NEAR DAWSON/DSNG1 (MINOR FLOODING)...

DSNG1 - STARTING TO LEVEL OFF AT 14.5 FT LATE THIS MORNING...BUT
PREDICTED TO BEGIN RISING SLOWLY LATER TONIGHT AND CRESTING AT 15.4
FT ON TUESDAY.

...APALACHICOLA RIVER AT BLOUNTSTOWN/BLOF1 (MINOR FLOODING)...

BLOF1 - RIVER HAS LEVELED OFF AT 21.9 FT AND IS FORECAST TO REMAIN
AT THIS STAGE THROUGH EARLY MONDAY MORNING THEN BEGIN
FALLING...REACHING 19 FT EARLY CHRISTMAS DAY.

...CHOCTAWHATCHEE/PEA RIVER AT GENEVA/GNVA1 (MINOR FLOODING)...
CARYVILLE/CARF1 (MODERATE FLOODING)...AND BRUCE/BRUF1 (MAJOR
FLOODING)...

GNVA1 - STAGE WAS 27.2 FT LATE THIS MORNING AND SLOWLY RECEDING. THE
RIVER IS FORECAST TO BEGIN TO FALLING AT A MORE RAPID PACE AFTER
MIDNIGHT AND BE BELOW FLOOD STAGE BY MIDDAY MONDAY.

CARF1 - STAGE WAS 16 FT LATE THIS MORNING...AND WILL FALL BELOW
MODERATE FLOOD STAGE (16 FT) THIS AFTERNOON...AND EVENTUALLY
REACH 12 FT EARLY CHRISTMAS DAY.

BRUF1 - STAGE WAS 19 FT LATE THIS MORNING. THE RIVER IS FORECAST
TO CREST NEAR 19.5 FT TUESDAY MORNING...THEN BEGIN A SLOW RECESSION
BUT REMAIN ABOVE MAJOR FLOOD STAGE (16.5 FT) THROUGH CHRISTMAS DAY.

...AUCILLA RIVER AT LAMONT/LAMF1 (MINOR FLOODING)...

LAMF1 - FORECAST TO RISE AND LEVEL OFF AT 9.8 FT THROUGH MONDAY THEN
BEGIN SLOWLY RECEDING...BELOW FLOOD STAGE (9 FT) THURSDAY AFTERNOON.

FOR MORE DETAILS INCLUDING STAGE FORECASTS AND FLOOD IMPACTS...REFER
TO THE NWS TALLAHASSEE AHPS WEB SITE AT:

HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=TAE

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   27  60  28  66  36 /  00  00  00  00  10
PANAMA CITY   32  58  38  65  48 /  00  00  00  00  10
DOTHAN        32  58  35  64  41 /  00  00  00  00  10
ALBANY        27  58  32  65  35 /  00  00  00  00  10
VALDOSTA      28  59  29  66  36 /  00  00  00  00  10
CROSS CITY    27  60  27  66  36 /  00  00  00  00  10
APALACHICOLA  34  58  37  64  48 /  00  00  00  00  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR ALL
     ZONES.

GA...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR ALL
     ZONES.

FL...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR ALL
     ZONES...EXCEPT AT THE IMMEDIATE COAST.

     RED FLAG WARNING MON AFTN ALL ZONES.

     FIRE WX WATCH TUE AFTN FOR THE FOLLOWING ZONES: LEON...
     WAKULLA...JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

GM...NONE.

&&

AVIATION/FIRE WEATHER...AUSTIN
PUBLIC/MARINE...GOULD
LONG TERM...DUVAL
HYDROLOGY...JAMSKI
Hazardous weather outlook, Dec 20, 5:00 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST SUN DEC 20 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-211100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EST SUN DEC 20 2009 /500 AM CST SUN DEC 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...A FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING FOR ALL AREAS EXCEPT THE IMMEDIATE COAST...

HIGH PRESSURE AND A DRY AIRMASS WILL CONTINUE TO BUILD INTO THE
REGION TODAY. A WIDESPREAD FREEZE IS EXPECTED ACROSS THE TRI-STATE
REGION TONIGHT EXCLUDING THE IMMEDIATE COAST OF NORTH FLORIDA. THE
FREEZE WATCH CURRENTLY IN PLACE WILL LIKELY BE UPGRADED TO A
FREEZE WARNING LATER TODAY. DURATIONS OF MINIMUM TEMPERATURES AT
OR BELOW 32 DEGREES WILL BE THREE TO FIVE HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A FIRE WEATHER WATCH IS IN PLACE FOR NORTH FLORIDA MONDAY
AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY.
SUB-FREEZING TEMPERATURES ARE POSSIBLE AGAIN TUESDAY MORNING...
ESPECIALLY ACROSS THE FLORIDA BIG BEND AND SOUTHWEST AND SOUTH
CENTRAL GEORGIA.

THE NEXT CHANCE OF RAIN WILL BE LATE WEDNESDAY OR THURSDAY AS
ANOTHER COLD FRONT APPROACHES THE REGION. IT IS UNCERTAIN AT THIS
TIME IF THERE WILL BE A SEVERE WEATHER THREAT WITH THIS FRONTAL
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:30 PM CSTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more18 hr
Dec 20, 12:51 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more37 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.